MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Model Number M00316310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the dural arteriovenous fistulae embolization case the subject guide wire was used to bring the micro catheter to the target lesion.On reaching the intracranial vessel, physician was unable to control the tip of the subject guide wire.He tried to withdraw it but the tip of the subject guide wire got fractured.A snare device was used to capture the broken tip but it escaped from the location.Dsa was done and the physician found the tip moved to the lower limb artery.A joint consultation was arranged by the hospital and the broken tip of the subject guide wire was extracted out of the patient's body due to which the surgery got delayed by 5 hours.Patient is doing fine and is on some medications.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was received.The reported lot number was confirmed from the packaging label.During the visual inspection, the guidewire was returned broken/fractured in 2 segments.In the proximal segment the core wire was noted to be exposed.Ptfe coating was examined under magnification and the coating was peeling/peeled.The distal segment was noted to be a clean break, with no core wire exposed.The core wire distal end was observed through the distal tip dome.There was some kinking/ deformation noted to the distal fractured section of the guidewire.Hydrophilic coating was hydrated there were no anomalies noted.Functional testing was not be confirmed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and the patients anatomy was moderately tortuous.The device was returned and confirmed to be fractured and there was evidence of trauma/kinking to distal fractured section of the guidewire.There was peeling also noted to the guidewire ptfe coating.It is probable that the device was damaged during the manipulation through the patients anatomy causing the reported fracture and the analyzed anomalies.An assignable cause of procedural factors will be assigned to the reported guidewire distal tip broken/fractured during use and guidewire does not have smooth movement and to the as analyzed guidewire distal tip broken/fractured during use, guidewire ptfe coating peeling and guidewire kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12001179
Report Number3012931345-2021-00086
Device Sequence Number11619410
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000058337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer09/04/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICRO CATHETER (MEDTRONICS); SNARE (UNKNOWN); ECHELON MICRO CATHETER (MEDTRONICS); SNARE (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR